Alert archive / California / Beach Hazards Statements in 2017

Beach Hazards Statement 10, NWS Los Angeles, CA

May 3, 2017

NWS Los Angeles, CA issued this beach hazards statement at May 3, 2017, 3:08 AM PDT. It was in force for 62 hr.

The area

The counties it named.

The facts

Issued
May 3, 2017, 3:08 AM PDT (10:08 UTC)
Expired
May 5, 2017, 5:00 PM PDT
In force
62 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

695 
WHUS46 KLOX 031008
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
308 AM PDT WED MAY 3 2017

CAZ041-031645-
/O.NEW.KLOX.BH.S.0010.170503T1008Z-170505T0300Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
308 AM PDT WED MAY 3 2017

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
BEACH HAZARDS STATEMENT FOR RIP CURRENT AND WAVE ACTIVITY AT LOS
ANGELES COUNTY BEACHES. THIS ADVISORY IS IN EFFECT THROUGH 
THURSDAY EVENING.

* HAZARDS...DANGEROUS RIP CURRENTS AND BREAKING WAVES ARE EXPECTED
  DUE TO ELEVATED SURF OF 3 TO 6 FEET. LOCAL SETS TO 7 FEET ARE
  POSSIBLE. THE HIGHEST SURF WILL CONTINUE ON WEST-FACING BEACHES.

* IMPACTS...THERE IS AN INCREASED RISK OF OCEAN DROWNING. RIP
  CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. WAVES CAN
  WASH PEOPLE OFF BEACHES AND ROCKS...AND CAPSIZE SMALL BOATS
  NEARSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS
CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. SWIM NEAR A
LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T
SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING
THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR
WAVE FOR HELP.

&&

$$

HALL
7 follow-up statements
300 
WHUS46 KLOX 031637
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
937 AM PDT WED MAY 3 2017

CAZ041-040045-
/O.CON.KLOX.BH.S.0010.000000T0000Z-170505T0300Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
937 AM PDT WED MAY 3 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY
EVENING...

* HAZARDS...DANGEROUS RIP CURRENTS AND BREAKING WAVES ARE 
  EXPECTED DUE TO ELEVATED SURF OF 3 TO 6 FEET. LOCAL SETS TO 7 
  FEET ARE POSSIBLE. THE HIGHEST SURF WILL CONTINUE ON WEST- 
  FACING BEACHES. 

* IMPACTS...THERE IS AN INCREASED RISK OF OCEAN DROWNING. RIP 
  CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. WAVES CAN 
  WASH PEOPLE OFF BEACHES AND ROCKS...AND CAPSIZE SMALL BOATS 
  NEARSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS
CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. SWIM NEAR A
LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T
SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING
THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR
WAVE FOR HELP.

&&

$$

SWEET
213 
WHUS46 KLOX 040023
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
523 PM PDT WED MAY 3 2017

CAZ041-041300-
/O.CON.KLOX.BH.S.0010.000000T0000Z-170505T0300Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
523 PM PDT WED MAY 3 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY
EVENING...

* HAZARDS...DANGEROUS RIP CURRENTS AND BREAKING WAVES ARE 
  EXPECTED DUE TO ELEVATED SURF OF 3 TO 6 FEET. LOCAL SETS TO 7 
  FEET ARE POSSIBLE. THE HIGHEST SURF WILL CONTINUE ON WEST- 
  FACING BEACHES. 

* IMPACTS...THERE IS AN INCREASED RISK OF OCEAN DROWNING. RIP 
  CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. WAVES CAN 
  WASH PEOPLE OFF BEACHES AND ROCKS...AND CAPSIZE SMALL BOATS 
  NEARSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS
CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. SWIM NEAR A
LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T
SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING
THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR
WAVE FOR HELP.

&&

$$
486 
WHUS46 KLOX 041242
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
542 AM PDT THU MAY 4 2017

CAZ041-042045-
/O.CON.KLOX.BH.S.0010.000000T0000Z-170505T0300Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
542 AM PDT THU MAY 4 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...DANGEROUS RIP CURRENTS AND BREAKING WAVES ARE 
  EXPECTED DUE TO ELEVATED SURF OF 3 TO 6 FEET. LOCAL SETS TO 7 
  FEET ARE POSSIBLE. THE HIGHEST SURF WILL CONTINUE ON WEST- 
  FACING BEACHES. 

* IMPACTS...THERE IS AN INCREASED RISK OF OCEAN DROWNING. RIP 
  CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. WAVES CAN 
  WASH PEOPLE OFF BEACHES AND ROCKS...AND CAPSIZE SMALL BOATS 
  NEARSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS
CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. SWIM NEAR A
LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T
SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING
THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR
WAVE FOR HELP.

&&

$$

HALL
803 
WHUS46 KLOX 042021
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
121 PM PDT THU MAY 4 2017

CAZ041-050430-
/O.EXT.KLOX.BH.S.0010.000000T0000Z-170506T0000Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
121 PM PDT THU MAY 4 2017

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH FRIDAY
AFTERNOON...

* HAZARDS...DANGEROUS RIP CURRENTS AND BREAKING WAVES ARE 
  EXPECTED DUE TO ELEVATED SURF OF 3 TO 6 FEET. LOCAL SETS TO 7 
  FEET ARE POSSIBLE. THE HIGHEST SURF WILL CONTINUE ON WEST- 
  FACING BEACHES. 

* IMPACTS...THERE IS AN INCREASED RISK OF OCEAN DROWNING. RIP 
  CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. WAVES CAN 
  WASH PEOPLE OFF BEACHES AND ROCKS...AND CAPSIZE SMALL BOATS 
  NEARSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS
CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. SWIM NEAR A
LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T
SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING
THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR
WAVE FOR HELP.

&&

$$

SWEET
023 
WHUS46 KLOX 050357
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
857 PM PDT THU MAY 4 2017

CAZ041-051300-
/O.CON.KLOX.BH.S.0010.000000T0000Z-170506T0000Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
857 PM PDT THU MAY 4 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
AFTERNOON...

* HAZARDS...DANGEROUS RIP CURRENTS AND BREAKING WAVES ARE 
  EXPECTED DUE TO ELEVATED SURF OF 3 TO 6 FEET. LOCAL SETS TO 7 
  FEET ARE POSSIBLE. THE HIGHEST SURF WILL CONTINUE ON WEST- 
  FACING BEACHES. 

* IMPACTS...THERE IS AN INCREASED RISK OF OCEAN DROWNING. RIP 
  CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. WAVES CAN 
  WASH PEOPLE OFF BEACHES AND ROCKS...AND CAPSIZE SMALL BOATS 
  NEARSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS
CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. SWIM NEAR A
LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T
SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING
THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR
WAVE FOR HELP.

&&

$$
751 
WHUS46 KLOX 051031
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
331 AM PDT FRI MAY 5 2017

CAZ034-035-051645-
/O.NEW.KLOX.SU.Y.0013.170506T0300Z-170508T0300Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
331 AM PDT FRI MAY 5 2017

...HIGH SURF ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY FOR THE CENTRAL COAST. THIS ADVISORY IS IN 
EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT SUNDAY. 

* SURF...SURF WILL BUILD OVER THE WEEKEND AS LARGE NORTHWEST SWELL
  MOVES ACROSS THE ADJACENT COASTAL WATERS. ON WEST-TO-NORTHWEST
  FACING SHORES, SURF OF 7 TO 11 FEET WILL DEVELOP BY LATE THIS
  EVENING AND CONTINUE TO BUILD TO 10 TO 14 FEET BY SATURDAY
  NIGHT. SURF WILL START TO DIMINISH ON SUNDAY. THERE IS A CHANCE
  THAT THIS ADVISORY COULD BE EXTENDED.

* LOCATIONS...HIGH SURF WILL DEVELOP PRIMARILY ACROSS WEST AND
  NORTHWEST FACING BEACHES. 

* IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE THE
  RISK OF OCEAN DROWNING FOR SWIMMERS AND SURFERS. LARGE BREAKING
  WAVES CAN CAUSE INJURY...WASH PEOPLE OFF BEACHES AND ROCKS...
  AND CAPSIZE SMALL BOATS NEARSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS. SWIM NEAR A LIFEGUARD. IF CAUGHT
IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE
CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF
UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP.

&&

$$

CAZ041-051645-
/O.CON.KLOX.BH.S.0010.000000T0000Z-170506T0000Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
331 AM PDT FRI MAY 5 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
AFTERNOON...

* HAZARDS...DANGEROUS RIP CURRENTS AND BREAKING WAVES ARE 
  EXPECTED DUE TO ELEVATED SURF OF 3 TO 6 FEET. LOCAL SETS TO 7 
  FEET ARE POSSIBLE. THE HIGHEST SURF WILL CONTINUE ON WEST- 
  FACING BEACHES. 

* IMPACTS...THERE IS AN INCREASED RISK OF OCEAN DROWNING. RIP
  CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. WAVES CAN
  WASH PEOPLE OFF BEACHES AND ROCKS...AND CAPSIZE SMALL BOATS
  NEARSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS
CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. SWIM NEAR A
LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T
SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING
THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR
WAVE FOR HELP.

&&

$$

HALL
827 
WHUS46 KLOX 051647
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
947 AM PDT FRI MAY 5 2017

CAZ041-060100-
/O.EXB.KLOX.SU.Y.0013.170506T1500Z-170507T2100Z/
/O.CON.KLOX.BH.S.0010.000000T0000Z-170506T0000Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
947 AM PDT FRI MAY 5 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...HIGH SURF ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 2 PM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY, WHICH IS IN EFFECT FROM 8 AM SATURDAY TO 2 PM
PDT SUNDAY. 

* HAZARDS...DANGEROUS RIP CURRENTS AND BREAKING WAVES ARE EXPECTED
  DUE TO ELEVATED SURF OF 3 TO 6 FEET. LOCAL SETS TO 7 FEET ARE
  POSSIBLE. THE HIGHEST SURF WILL CONTINUE ON WEST- FACING
  BEACHES. BY SATURDAY MORNING THE SURF IS EXPECTED TO INCREASE TO
  5 TO 8 FEET, PROMPTING THE HIGH SURF ADVISORY. 

* IMPACTS...THERE IS AN INCREASED RISK OF OCEAN DROWNING. RIP
  CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. WAVES CAN
  WASH PEOPLE OFF BEACHES AND ROCKS...AND CAPSIZE SMALL BOATS
  NEARSHORE. LARGE BREAKING WAVES CAN CAUSE INJURY...WASH PEOPLE
  OFF BEACHES AND ROCKS...AND CAPSIZE SMALL BOATS NEARSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS
CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. SWIM NEAR A
LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T
SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING
THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR
WAVE FOR HELP.

&&

$$

CAZ040-087-060100-
/O.EXB.KLOX.SU.Y.0013.170506T1500Z-170507T2100Z/
VENTURA COUNTY COAST-CATALINA AND SANTA BARBARA ISLANDS-
947 AM PDT FRI MAY 5 2017

...HIGH SURF ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 2 PM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY, WHICH IS IN EFFECT FROM 8 AM SATURDAY TO 2 PM
PDT SUNDAY. 

* SURF...SURF WILL BUILD OVER THE WEEKEND AS LARGE NORTHWEST SWELL
  MOVES ACROSS THE ADJACENT COASTAL WATERS. ON WEST FACING SHORES,
  SURF OF 5 TO 8 FEET WILL DEVELOP BY SATURDAY MORNING. SURF WILL
  START TO DIMINISH SUNDAY EVENING. 

* LOCATIONS...HIGH SURF WILL DEVELOP PRIMARILY ACROSS WEST FACING
  BEACHES. 

* IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE THE
  RISK OF OCEAN DROWNING FOR SWIMMERS AND SURFERS. LARGE BREAKING
  WAVES CAN CAUSE INJURY...WASH PEOPLE OFF BEACHES AND ROCKS...AND
  CAPSIZE SMALL BOATS NEARSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS. SWIM NEAR A LIFEGUARD. IF CAUGHT
IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE
CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF
UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP.

&&

$$

CAZ034-035-060100-
/O.CON.KLOX.SU.Y.0013.170506T0300Z-170508T0300Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
947 AM PDT FRI MAY 5 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
8 PM PDT SUNDAY...

* SURF...SURF WILL BUILD OVER THE WEEKEND AS LARGE NORTHWEST 
  SWELL MOVES ACROSS THE ADJACENT COASTAL WATERS. ON WEST-TO- 
  NORTHWEST FACING SHORES, SURF OF 7 TO 11 FEET WILL DEVELOP BY 
  LATE THIS EVENING AND CONTINUE TO BUILD TO 10 TO 14 FEET BY 
  SATURDAY NIGHT. SURF WILL START TO DIMINISH ON SUNDAY. THERE 
  IS A CHANCE THAT THIS ADVISORY COULD BE EXTENDED. 

* LOCATIONS...HIGH SURF WILL DEVELOP PRIMARILY ACROSS WEST AND 
  NORTHWEST FACING BEACHES. 

* IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE 
  THE RISK OF OCEAN DROWNING FOR SWIMMERS AND SURFERS. LARGE 
  BREAKING WAVES CAN CAUSE INJURY...WASH PEOPLE OFF BEACHES AND 
  ROCKS... AND CAPSIZE SMALL BOATS NEARSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS. SWIM NEAR A LIFEGUARD. IF CAUGHT
IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE
CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF
UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP.

&&

$$

SWEET

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at May 3, 12:03 AM PDT, 3 hours 5 minutes earlier.

Area forecast discussion, May 3, 12:03 AM PDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1203 AM PDT Wed May 3 2017

.SYNOPSIS...

There will be overnight and morning low clouds and fog along the
coast through the end of the week. Afternoon temperatures will be
above normal through Thursday then will cool to below normal by
Saturday. There is a chance of light precipitation across the
region by late Saturday and continuing into next week.

&&

.SHORT TERM...(WED-SAT)

High pressure over the eastern Pacific will become centered over
Southwest California on Wednesday then slide eastward on Thursday
before a trough enters from the west on Friday. Satellite imagery
and surface observations showing low clouds and fog expanding
this evening along the LA County coast and adjacent coastal
waters. Some of the fog is locally dense this evening across the
LA county coast and may require a dense fog advisory overnight.
With an eddy circulation expected to spin up overnight, looking
for low clouds and fog to surge up to the Ventura county coast and
SBA south coast by morning.

The combination of the upper level ridge of high pressure
and a weak offshore flow near the surface will allow for
a rapid warmup across interior sections on Wednesday. Many
valley, lower mountain, and desert locations once again
expected to climb into the lower to mid 90s on Wednesday, likely
the hottest day of the week for many areas. The hot and dry
conditions will bring elevated fire danger for grasses and fine
fuels across interior sections on Wednesday. Near the coast,
temperatures will be cooler due to the eddy circulation and
marine layer influence. There will be a stronger onshore push
Thursday afternoon with the trough approaching so coastal areas
will likely see additional cooling but not so much inland.

*** From previous discussion ***

The trough will move onshore along the west coast Friday with
highs falling a good 4-8 degrees on average. A deeper marine lyr
will push into the lower coastal valleys at least.

.LONG TERM...(SUN-WED)

The trough will deepen Saturday which will continue the cooling
trend and increase the marine lyr depth and coverage. Could even
see some morning drizzle Saturday. With heights lowering through
the day and increasing onshore flow it's possible many areas will
stay mostly cloudy through the afternoon, especially
coast/valleys. Aside from the possible drizzle it should stay dry
most of Saturday as the upper low and better moisture doesn't
arrive until late Saturday night into Sunday. At that point models
are in reasonably good agreement considering we're dealing with a
spring time cutoff low. Both the GFS and ECMWF place the low
center somewhere between Bakersfield and Oxnard Sunday morning,
then slowly wobble it southeast to the southern Colorado River
Valley Tuesday morning. The best chances for precip in our area
appear to be Sunday afternoon and evening with pretty cold air
aloft, -27c at 500 mb Sunday afternoon. Although model stability
parameters were marginal at best those kind of temps aloft this
time of year are certainly enough to help spawn some
thunderstorms so went ahead and added those for Sunday. Still,
this is one of those scenarios where some places could get little
to no rain while others could see some heavy downpours, small
hail, and thunder/lightning. Snow levels pretty low as well,
around 5000 feet so there could be a couple inches of accumulation
at higher elevations.

Both models shift a lot of the moisture and colder air south and
east Monday and Tuesday, though not far enough to remove precip
chances from the forecast. There really isn't much of an upstream
kicker to motivate the upper low to move too far east so at this
point it's best to keep some pops in the forecast through early
next week at least.

&&

.AVIATION...03/0600Z.

At 06Z, there was a surface based inversion. The top of the
inversion was around 3200 feet with a temperature near 24 degrees
Celsius.

At coastal terminals south of KSMX, there is a good chance of
LIFR conditions developing through 13Z. Conditions should improve
to MVFR to VFR between 15Z and 17Z.

Otherwise, VFR conditions are expected throughout the period.

KLAX...There is a 70 percent chance of LIFR conditions developing
between 08Z and 11Z. Conditions should improve to MVFR between 13Z
and 16Z, with a 30 percent chance of MVFR conditions lingering
until 20Z. IFR to MVFR conditions could reutrn as soon as 03Z.

KBUR...VFR conditions are expected throughout the period. There is
a 30 percent chance of MVFR visibilities between 10Z and 16Z.

&&

.MARINE...02/800 PM.

Across all waters...areas of dense fog will be possible at times
through Thursday. Scattered showers are possible at times across
the waters late Saturday through early next week.

Across the Outer Waters...Small Craft Advisory (SCA) level winds
will continue tonight across the Outer Waters north of Point
Conception. SCA winds and seas are expected to return Friday with
a 50 percent chance of Gale force winds by Friday evening. Gale
conditions likely Saturday and may continue into Sunday.

Across the Inner Waters...SCA conditions are likely by Friday for
the Central Coast and across all inner waters by Saturday and
possibly continuing into Sunday. There is a 20 percent chance of
Gale conditions sometime late Friday through early Sunday.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 4 AM PDT early this
      morning for zones 670-673. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK...(SAT-WED)
A late season cool storm could bring clouds, scattered showers,
and possible thunderstorms and low snow levels to the area,
especially Sunday.

&&

PUBLIC...Gomberg/MW
AVIATION...Hall
MARINE...Gomberg/Sweet
SYNOPSIS...Kj

weather.gov/losangeles

Nearby

Beach Hazards Statements in California, 2017Every beach hazards statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.